Effect of Discontinuation of Anticoagulation in Patients with Intracranial Hemorrhage at High Thromboembolic Risk

Title
Effect of Discontinuation of Anticoagulation in Patients with Intracranial Hemorrhage at High Thromboembolic Risk
Author(s)
정영진정환수전익찬장철훈
Keywords
HEART-VALVE PATIENTS; ATRIAL-FIBRILLATION; THERAPY; STROKE; STRATIFICATION; MANAGEMENT; DILEMMA
Issue Date
201402
Publisher
KOREAN NEUROSURGICAL SOC
Citation
JOURNAL OF KOREAN NEUROSURGICAL SOCIETY, v.55, no.2, pp.69 - 72
Abstract
Objective : There was no abundance of data on the use of anticoagulant in patients with previous high risk of thromboembolic conditions under a newly developed intracranial hemorrhage in Korean society. The purpose of this study was to evaluate the safety of discontinuance and suggest the proper time period for discontinuance of anticoagulant among these patients. Methods : We reviewed the medical records of 19 patients who took anticoagulant because of thromboembolic problems and were admitted to our department with newly developed anticoagulation associated intracranial hemorrhage (AAICH), and stopped taking medicine due to concern of re-bleeding from January 2008 to December 2012. Analysis of the incidence of thromboembolic complications and proper withdrawal time of anticoagulant was performed using the Kaplan-Meier method. Results : Our patients showed high risk for thromboembolic complication. The CHA(2)DS(2)-VASc score ranged from two to five. Thromboembolic complication occurred in eight (42.1%) out of 19 patients without restarting anticoagulant since the initial hemorrhage. Among them, three patients (37.5%) died from direct thromboembolic complications. Mean time to outbreak of thromboembolic complication was 21.38 +/- 14.89 days (range, 8-56 days). The probability of thromboembolic complications at 7, 14, and 30 days since cessation of anticoagulation was 0.00, 10.53, and 38.49%, respectively. Conclusion : Short term discontinuance of anticoagulant within seven days in patients with AAICH who are at high embolic risk (CHA2DS2-VASc score >2) appears to be relatively safe in Korean people. However, prolonged cessation (more than seven days) may result in increased incidence of catastrophic thromboembolic complications.
URI
http://hdl.handle.net/YU.REPOSITORY/33297http://dx.doi.org/10.3340/jkns.2014.55.2.69
ISSN
2005-3711
Appears in Collections:
의과대학 > 신경외과학교실 > Articles
의과대학 > 영상의학과학교실 > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE